Posted by: "Fatty" | 2008/06/10

Re Post 602

Hi again Doc.

I'm sorry to be a bother but I need to sort my diet out and questions pop up as I go along. I also read the other posts and other experts pages to learn what I can. I am very greatfull for this website because it relly helps me a lot!

Since I am taking too many supplements I'm prepared to leave some of them.

If I leave Femoline won't I be subject to all the horrers of menopause that it is supposed to counteract?

I can leave Centrum quite easily because I think I eat quite heathy, except for the sweets :-) and Caltrate has vit. D in so that's ok.

I don't want to leave Nutrideen, because its for my skin, (and it does'nt have so many vitamins in but is made up of more plant extracts).

My cronic medication, is there something I can change or leave out to help with weight loss?

The Diotroxin for my thyroid, which is normal now, with the help of the tablet, I have been told that I will need to take that for the rest of my life, to keep it that way. I am aware that this is a family problem, my dad also had it. Although I'm sure his was overactive and he did have an op to remove part of it when he was much younger. He was a very skinny man. Now I am supposed to have an underactive one? I am not too overwight just 5-10kg's just lately, so I get muddled with whats what. I always thought weighty people had underactive ones, and thin people over active ones, now I do not now know anymore? I did take Eltroxin in the beginning (about 3 or 3½ years ago), but thought that was what was making me nausious. We later found that the change made no difference to that and the nausea was caused by something else, to do with my digestive system, which has now been sorted out. So I do not know what the difference between Diotroxin and Eltroxin is. But if the one is going to make me gain weight less than the other I can change back.

I was just on the right weight, ±55kg for 1.69 m, untill about a year or 18 months ago when I just started getting fatter and fatter!!! I used Herbex slimmers drops and lost only 4kgs in 2 months, right at the beginnig and then nothing further, so I stopped using it after about 10 monts of no loss whatsover, (but no gain either) I try to walk (manage about an hour or so 2-3 times a week) and try to eat properly.

Brexecam, Cilift 20mg and the Trepeline all for my neck. I read that Tepeline can make you gain weight. I started that the same time as the Mixogen injection, which I stopped because of the weight gain which I thought was because of it, but have not lost any weight since going off it 6 months ago? Maybe I can take something else in Trepeline's place that is less fattening?

Sorry about the long explanation but I don't know how to explain shorter.

Thanks for alway's helping me


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Reader
Thank you for your kind words - it is a pleasure to try and assist you. Let's attempt to answer all these questions:
1) The advice I gave you about taking such a lot of supplements was to put you in the current picture regarding overuse of vitamin supplements. If you decide to continue taking them, that is your decision.
2) I cannot comment on the use of Femoline because I am not a gynaecologist - you could ask GynaeDoc about this.
3) I have discussed the use of Nutrideen with a Dermatologist and he said that there is no proof that this supplement helps for skin conditions. Perhaps it would be a good idea to consult a Dermatologist about your skin?
4)Diotroxin and Eltroxin are both thyroid hormone replacement products, so if the dr has advised that you need to take one of them for the rest of your life then that is what you need to do. The use of Diotroxin or Eltroxin would help to keep your weight down, not increase it.
5) Regarding your other chronic medications like Brexecam, Cilift 20 mg and Trepiline - I cannot make recommendations about them because I am not a medical dr and I would advise that you discuss the use, the dosage and the need for them with the dr who has prescribed these meds for you.
6) You can try using an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet) to see if you can start losing weight. Combine the diet with your exercise. The latter is an essential part of your weight loss regimen and it can also help to stimulate your metabolism, so make sure you do an hour at least every second day.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: jamey | 2008/09/18

can i use herbex slimmers while i am on eltroxin?

Reply to jamey
Posted by: Zexeon | 2008/06/13

Just make sure you're drinking the right amount of prescibed meds cause I was prescribed 6 tablets 3 times and then the prescribtion changed and I gained weight so eventually I discovered I was only suppose to drink 4 tablets twice daily.

Reply to Zexeon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.